MAUDE Adverse Event Report: HALYARD - IRVINE HYHSURGPN,600X2-14,CB SAF,-,OQ,5; ELASTOMERIC - SAF

HALYARD - IRVINE HYHSURGPN,600X2-14,CB SAF,-,OQ,5; ELASTOMERIC - SAF
Model Number CB6004
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.Upon completion of the sample evaluation and investigation; a follow-up report will be filed.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: 750 ml, flow rate: 8 ml/hr, procedure: partial knee replacement, cathplace: thigh, infusion start time: (b)(6) 2017 at 3pm, infusion stop time: (b)(6) 2017 at 4am.It was reported that a patient experienced an elastomeric infusion pump that infused too fast.The pump was placed on (b)(6) 2017 and was empty by (b)(6) 2017.It was noted that the pump lasted 58-hours instead of 90-hours and was set at 8 ml/hr the entire time.There was no reported patient adverse event.
 
Additional Manufacturer Narrative
One sample device was received with the original packaging.The pump was returned partially full and failed to infuse at the 2 and 4ml/hr rates.The pump was placed in a heated incubator at 88 degrees for 92 hours in an attempt to dislodge any of the particulates that were residing inside the component.When removed from the chamber infusion was observed at all rates.The pump was then refilled to nominal volume.Flow accuracy testing was performed with setting the saf to 8ml/hr.After 56.25 hours, the pump yielded a flow rate of 6.82ml/hr which is within specification with a +/- 20% tolerance.The pressure pot was performed on the selected-a-flow unit flow rates 2ml/hr, 4ml/hr, 8ml/hr and 14ml/hr without the filter.The saf unit was detached from the pump.The saf unit was connected to a pressure gauge.The average bladder pressure used was 7.39psi.The saf flow rate 2ml/hr yielded a flow rate of 2.25ml/hr, which is above specifications with a +/-20% tolerance.Flow rate 4ml/hr yielded a flow rate of 4.29ml/hr which is within specifications with a +/- 20% tolerance.Flow rate 8ml/hr yielded a flow rate of 8.30ml/hr which is within specifications with a +/- 20% tolerance.Flow rate 14ml/hr yielded a flow rate of 13.00ml/hr which is within specifications with a +/- 20% tolerance.The investigation summary concluded a that fast flow was not observed.A no flow was observed on the 2 and 4ml/hr lines due to some type of an occlusion inside the saf.Attempts were made to rehabilitate the pump which were successful.Flow accuracy testing was performed and the flow rate was below specification within a +/-20% tolerance.Pressure pot testing was performed and all tested rates met specification within a +/-20% tolerance.All information reasonably known as of 21-apr-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).

Brand Name
HYHSURGPN,600X2-14,CB SAF,-,OQ,5
Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key6396621
Report Number2026095-2017-00037
Device Sequence Number34643
Product Code MEB
UDI-Device Identifier30680651134760
UDI-Public30680651134760
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 03/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCB6004
Device Catalogue Number101347603
Device Lot Number0202531335
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/18/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/10/2017
Supplement Report FDA Received Date04/25/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.2% ROPIVACAINE; ICE MACHINE
Patient Age70 YR